Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Weaking up to numbness
Mar 28, 2002

Hello & thanks for your great job!

For the last few months I wake up in the middle of the night due to the numbness in my hands, once I wake up and start moving my hands it goes away, kind of when your leg goes to sleep and after you move it it stops. My doctor started Neurontin therapy which helped but made me feel too "druggie" in the mornings, add that to the effect of the Sustiva I just want to stay in bed 'till late morning. I've been on Sustiva, Zerit & Epivir for a long time. Is there any other way to go. I also take Acid Folic(at night) and presccribed Multivitamins.

No other complaints, being infected since 1989, I should not complaint. And by the way what is Aids A3?

Looking forward to your response.

Response from Dr. Henry

AIDS A3 probably refers to the CDC HIV Classification system. A3 means either asymptomatic or acute HIV infection with CD4 count at some point < 200 cells/mm3. Usually HIV treatment related neuropathy involves the feet/ankles before the hands are involved. Nerve compression syndromes like carpal tunnel can cause the hands to go to sleep. Neurontin is commonly used for HIV related neuropathies. Massage/acupuncture sometimes helps. Switching your HIV meds from D4T/and or 3TC to meds that are not as associated with neuropathy might be a consideration if your docs (including a neurologist) believe that your neuropathy is drug related. Again, the hands only involvement is unusual for drug related neuropathy so I would look for other causes before settling on that diagnosis. KH



Previous
AZT, 3TC, and Fortovase Effects
Next
Vicodin

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement